Pegylated-Interferon-Associated Retinopathy in Chronic Hepatitis PatientsLim J.W. · Shin M.-C.
Department of Ophthalmology, Chunchon Sacred Heart Hospital, Hallym University, Chunchon, Republic of Korea
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Article / Publication Details
Purpose: To investigate the clinical features of pegylated-interferon (PEG-IFN)-associated retinopathy in chronic hepatitis patients. Methods: We examined a consecutive case series of 46 patients who were treated with PEG-IFN for chronic hepatitis C or B between October 2007 and September 2008. All patients underwent regular ophthalmologic examinations every 3 weeks during the 6 months after treatment. Results: Ten of the 46 patients (21.73%) developed retinal abnormalities. PEG-IFN-associated retinopathy occurred a mean of 7.25 ± 10.28 weeks after treatment and manifested itself as cotton wool spots and retinal hemorrhages. All patients, except for 1 with a retinal vein occlusion, recovered without cessation of treatment. Conclusions: PEG-IFN-associated retinopathy in chronic hepatitis patients was reversible, and patients recovered without visual complications; however, 1 patient did present with an irreversible visual impairment. This type of retinopathy is usually asymptomatic, and clinicians should closely observe patients for 3 months after treatment.
© 2009 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.